Meridia has ruined my life.

“Why is this drug on the market without telling of its possible side effects? I wish I never took Meridia.”

 

I’m writing to you about Meridia ruining my life. I was on Meridia for only 6 weeks and I now have a permanent disability.

I have an unclassical case of rheumatoid arthritis, which is an autoimmune disease. What the doctors are saying (in a round about way) is that Meridia triggered this condition. I have severe swelling of the Rt. wrist that causes pain and the inability to use it. I’m right-handed too. I have severe pain in my shoulders, and swelling in the feet and ankles, which makes it difficult to walk or do anything. I have been in and out of the ER and have seen several doctors. I have been a guinea pig to medications and nothing seems to help the pain.

This happened to me in Feb. 2001. I have gone a year in a disabled condition and I’m feeling like giving up. I am 33 years old and I have my 57-year-old parents taking care of me and my two children 6yrs, and 2yrs. My husband is going to loose his mind. I was extremely healthy before I took Meridia. Just wanted to get 25 lbs. off after having children.

Now I’ve lost my life and every dream I ever had for me as a person and professional, and my family. I was energetic and lively, now I’m miserable and hurt for life. It’s hard to be happy, positive, and hopeful anymore. Why is this drug on the market without telling of its possible side effects? I wish I never took Meridia. I hope something is done to warn people of its possible harm.

Lisa
Buster2005@aol.com

 

2/5/2002

This is Survivor Story number 44.
Total number of stories in current database is 48

 1,355 total views,  1 views today

Redux caused my Pulmonary Hypertension

“I had never been diagnosed with any of these things before taking Redux.”

 

Hi, My name is Bev and I took Redux for approximately 9 weeks ending with the drug recall 9/12/97. While on the drug I had a lot of symptoms of flushing especially in the face, dizziness when laying down where the room would spin around. I was told this was just getting use to the drug. I was more agitated than usual, but I did not notice any other physical problems until a few month off the drug when I had heart fluttering and what felt like skipping beats. I started having one flu like symptom one after another for about 9 months and was told I had bronchitis, sinusitis, asthma during this period. I never related any of this to the drug. During this time I had 3 echoes done two by the drug manufacturer since I was on a clinical trial and it showed that my valves had 3 valves with trivial insufficiency. I thought I got off pretty lucky.

However, by the close of the summer of 1998, (one year later) I was getting short of breath and having problems just driving to the store a few blocks away and stepping down on my feet, my ankles would hurt. There was some swelling but I believe I was hoping it was from arthritis. I also had trouble with tingling in my hands and feet almost like little needles poking you. I would toss and turn and have a difficult time falling asleep and when I did I would sometimes jump up feeling like I could get any air. I remember when we lit a fire in the fire place that winter that I went into a real allergy attack from the smoke. I was diagnose with dyspnea (shortness of breath) in 9/99. I had a scan done to see if I had an embolism and there was none. Blood work was completed and they check for arthritis and many other types of conditions and the only thing that was abnormal was my blood gases which said my oxygen was at 67 very low. I was suffering from confusion and forgetfulness. I had stopped menstruating for almost a year and then had terrible bleeding for 8 days straight. That has not finished with me yet. I am 53 years old and I know it should stop I hope soon. I was encouraged by friends to get another echo done but to have a stress echo done this time. I went to UC San Diego and had my echo performed and at that time it was discovered that my mitral valve was now mild and my tricuspid valve was moderate and that it appeared to be normal left ventricular systolic function but the right heart was now mildly enlarged and the baseline echocardiography suggests mild pulmonary hypertension with stress. The doctor wanted to perform a right heart Catherization soon and I went back there again for that procedure and to perform a sleep study. It was determined at that time that I did have pulmonary hypertension, but secondary to sleep apnea.

Now the problem is what caused it. I had never been diagnosed with any of these things before taking Redux so why would they all start to show up now. Anyway, now I must were a mask to bed every night that lets in enough air so I can breath. I believe that this is all related to taking that drug. I wonder how many others out there have had similar experiences.

Bev

5/5/2000

This is Survivor Story number 22.
Total number of stories in current database is 96

 1,605 total views,  1 views today